Wyoming, 2013Hail in Wyoming, July 3, 2013
July 3, 2013 · NWS RIW · 1 event in 1 county or zone
An unstable atmosphere allowed for some thunderstorms to develop on the afternoon of July 3. One storm nearly became severe over southern Johnson County with reports of hail up to nickel size.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- $5,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unstable atmosphere allowed for some thunderstorms to develop on the afternoon of July 3. One storm nearly became severe over southern Johnson County with reports of hail up to nickel size.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jul 3, 1:29 PM MST, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 3, 1:29 PM MST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
229 PM MDT WED JUL 3 2013
.SHORT TERM...TONIGHT THROUGH THURSDAY
CONVECTIVE ACTIVITY INCREASES TODAY...HERALDING THE BEGINNING OF
A MUCH MORE ACTIVE PERIOD OVER THE NEXT WEEK. ALTHOUGH THE UPPER
HIGH THAT HAS BEEN DOMINATING THE WRN CONUS IS STILL PRESENT...IT
HAS BEGUN TO WEAKEN AND FLATTEN SOMEWHAT THROUGH THE ACTION OF A
VIGOROUS SW TROUGH JUST NOW ALBERTA DOWN THROUGH WASHINGTON.
CURRENT WV IMAGERY SHOWS THE FIRST OF A WEAK UPPER DISTURBANCE
THAT SWUNG OUT OF WRN NV...RIDING OVER THE TOP OF THE FA THIS
MORNING...BRINGING ISOLATED SHOWERS AND THUNDER TO N CNTRL WY
WHICH WILL CONTINUE TO MIGRATE SLOWLY SOUTH TO SOUTHEAST THROUGH
THE AFTERNOON.
UPPER HIGH AND AXIS BEGINS TO FLATTEN AND ROTATE CLOCKWISE...DRY
SLOT HAS BEEN SHUNTED EWD. SO MID LEVEL MOISTURE IS MODESTLY
INCREASING. NEXT UPPER WAVE POISED TO MOVE OVER THE WRN CWA AT 18Z
TODAY...WITH ERN EXTENT OF THE WAVE BEING FELT INTO THE BIG HORN
MOUNTAINS. OVERALL...THUNDERSTORMS COVERAGE WILL CONTINUE TO
INCREASE THROUGH THE AFTERNOON AND EARLY EVENING. DYNAMICS INDICATE
MOSTLY MODEST INSTABILITY AND LOW END SHEAR WITH MOST STORMS TODAY.
HOWEVER...ANY STORMS THAT DO FORM OVER THE MOUNTAINS...ESPECIALLY
THE BIG HORNS...COULD PRODUCE STRONG WINDS APPROACHING SEVERE LIMITS
AS DCAPE VALUES INCREASE TO 1500 J/KG THIS AFTERNOON AND EARLY
EVENING. ALSO...WITH DEW POINT SPREADS OF 50+ OVER SWEETWATER
COUNTY...EVEN WITHOUT OVERALL THERMODYNAMICS FAVORABLE FOR STRONG
CONVECTION...STORMS THAT DO FORM AND COLLAPSE COULD PRODUCE 40+ KT
WINDS. FROM A HAIL STANDPOINT...IT DOES NOT LOOK LIKE A DAY FOR
LARGE HAIL DURING THE REST OF THE AFTERNOON ANYWAY AS TEMPERATURE
ALOFT WILL CONTINUE TO WARM AND ML INSTABILITY IS RATHER LOW AS WITH
SHEAR. BEST CHANCE FOR ANYTHING LARGER THAN 1/2 INCH WOULD BE IN THE
MOUNTAINS THEMSELVES AND GENERALLY ABOVE 7500 FT IN
ELEVATION...OTHERWISE PEA SIZE OR LESS WOULD BE THE GENERAL
RULE.
TONIGHT AND THE 4TH OF JULY...MID/UPPER TEMPS BEGIN TO FALL WITH YET
ANOTHER LITTLE WEAK SW BLURB...BEFORE THE NEXT AND STRONGER SW GETS
HERE AROUND MID-DAY THURSDAY. HOWEVER...WHILE OVERALL SHOWER/TS
COVERAGE WILL LIKELY BE GREATER...STORMS SHOULD GENERALLY BEHAVE
FOR MOST PLACES. THE NORTHERN BIG HORN BASIN AND BIG HORN MOUNTAINS
COULD BE AN EXCEPTION...WITH BOTH HAVING THE BEST OVERALL FORCING
AND DYNAMICS. SO NEAR SEVERE WINDS DEFINITELY POSSIBLE...TO THE
NORTH OF AN EAST WEST LINE THROUGH WORLAND. ML CAPE SHOULD GET NEAR
THE 1000 - 1250 J/KG IN THIS AREA WITH EFFECTIVE SHEAR OF 25-30
KTS...ENOUGH FOR SOME LOW END SEVERE CONCERNS. OTHERWISE...RATHER
RUN OF THE MILL THUNDER WITH GUSTY WINDS 30 TO 40 KT AND PEA SIZE OR
LESS HAIL. HOWEVER...WITH ALL THAT IS GOING ON ON THE
4TH...LIGHTNING MAY END UP BEING THE GREATEST HAZARD AND ANNOYANCE
OF THEM ALL. HAVE ALSO CUT BACK SLIGHTLY ON HIGH TEMPS AS CLOUD
COVER LOOKS TO BE MORE PREVALENT THAN PREVIOUSLY THOUGHT. ALL STAY
SAFE OUT THERE!
THURSDAY NIGHT THROUGH WEDNESDAY
CONVECTION WILL LINGER INTO THURSDAY EVENING IN MANY AREAS ESPECIALLY
IN THE MOUNTAINS AND SOUTHWEST WHERE THE SERN OREGON SHORTWAVE ENDS
UP OVERNIGHT. NOCTURNAL CONVECTION WILL BE POSSIBLE JUST ABOUT
ANYWHERE WITH THE MOISTURE SURGE AND A COUPLE DISTURBANCES. FRIDAY
STILL LOOKS INTERESTING FOR STRONGER CONVECTION WITH HIGHER PW AIR
IN THE EAST COMBINED WITH SURFACE UPSLOPE AND POSSIBLE JET SUPPORT.
SOUNDINGS ARE INDICATING AROUND 1000 J/KG OF CAPE FRIDAY AFTERNOON
IN THE NE QUADRANT BUT EVEN THE WEST AND SOUTHWEST HAVE SOME MODEST
CAPES AND STILL ABOVE AVERAGE PW'S. ANOTHER FRONTAL BOUNDARY PUSHES
SOUTH ON SATURDAY WITH MOIST BOUNDARY LAYER IN THE NE QUADRANT AND
SURFACE CONVERGENCE SETTING UP ACROSS OUR NRN AND ERN ZONES. JET
STREAK HANGS AROUND FOR POTENTIAL SUPPORT ALSO. PW'S REMAIN ABOVE
NORMAL EXCEPT IN THE NW WHERE THE GFS DRIES IT OUT. NOT SURE IT WILL
DRY THAT MUCH SO WILL KEEP SCATTERED POPS IN MOST AREAS. CONTINUED
WARM BUT CLOUD COVER AND A COUPLE FRONTS WILL HELP MODERATE AREAS
EAST OF THE DIVIDE...ESPECIALLY NE.
ON SUNDAY...WE LOSE MOST OF THE UPSLOPE BUT KEEP ENOUGH LOW LEVEL
AND SOME MID LEVEL MOISTURE FOR AT LEAST ISOLATED LOWER ELEVATION
STORMS AND SCATTERED MOUNTAIN STORMS. FRONTAL BOUNDARY BEHIND A WAVE
TO THE NORTH MAY PUSH ANOTHER FRONT SOUTH ON MONDAY LEADING TO
INCREASED MOISTURE AND UPLOPE IN THE NERN ZONES FOR ANOTHER PERIOD
OF INCREASED THUNDERSTORMS EAST OF THE DIVIDE. MORE ISOLATED ON
TUESDAY BUT ANOTHER FRONTAL BOUNDARY MAY KEEP A CHANCE OF STORMS
GOING IN THE FAR NORTH AND EAST. THIS FRONTAL BOUNDARY MAY SAG SOUTH
AND WEST TUESDAY NIGHT SETTING THE STAGE FOR A MORE ACTIVE WEDNESDAY
AFTERNOON AND EVENING.
&&
.AVIATION.../00Z ISSUANCE/
BETTER ATMOSPHERIC CONDITIONS WILL ALLOW SCATTERED SHOWERS AND
THUNDERSTORMS TO CONTINUE ACROSS THE REGION TH THIS EVENING. STORMS
WILL MOVE GENERALLY IN NORTH TO SOUTH DIRECTION AS THEY FORM AND
MOVE OFF THE HIGHER TERRAIN AND THEN ACROSS THE LOWER ELEVATIONS.
VFR CONDITIONS WILL PERSIST OVERALL...HOWEVER LOCAL MVFR CONDITIONS
MAY OCCUR WITH STRONGER STORMS WHERE THE THREAT OF HEAVY
RAIN...SMALL HAIL AND BRIEF GUSTY WINDS TO 40 KNOTS MAY OCCUR.
GENERALLY SHOWER AND THUNDERSTORM COVERAGE WILL DECREASE AFTER 03Z
TONIGHT WITH ISOLATED ACTIVITY THROUGH AT LEAST 06Z THURSDAY.
&&
.FIRE WEATHER...
INCREASING CHANCES FOR THUNDERSTORMS ACROSS THE FORECAST AREA THIS
AFTERNOON AND EVENING...CONTINUING THROUGH THE HOLIDAY WEEKEND.
TODAY... THUNDERSTORMS THAT FORM WILL GENERALLY MOVE FROM NORTH TO
SOUTH...BEGINNING ON THE HIGHER MOUNTAINS OF THE REGION AND THEN
DRIFTING OFF OVER THE LOWER TERRAIN. GENERALLY...MINIMUM RH VALUES WILL
RANGE FROM THE MID TO UPPER TEENS IN THE BASINS AND 20S TO MIDDLE
30S MOUNTAINS...WITH WINDS EXPECTED TO REMAIN ON THE LIGHTER SIDE
FOR MOST DISPATCH ZONES...EXCEPT NEAR THUNDERSTORMS WHERE WINDS
COULD GUST BRIEFLY TO 40 MPH. THURSDAY...MODEST INSTABILITY
CONTINUES BUT WITH A BETTER UPPER LEVEL DISTURBANCE TO SUPPORT
CONVECTION. THIS WILL IN EFFECT INCREASE OVERALL COVERAGE OF
STORMS...WITH THE STRONGER STORMS EXPECTED IN AND NEAR THE BIG HORN
BASIN AND BIG HORN MOUNTAINS...OCCASIONAL WITH NEAR SEVERE WIND AND
HAIL POSSIBLE.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...BRAUN
LONG TERM...SKRBAC
AVIATION...BRAUN
FIRE WEATHER...BRAUN
Hazardous weather outlook, Jul 3, 3:00 AM MST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MDT WED JUL 3 2013
WYZ001>020-022>030-041200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MDT WED JUL 3 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS WILL INITIATE OVER WESTERN WYOMING THIS AFTERNOON...AND
WILL SPREAD TO INCLUDE MUCH OF THE AREA BY THIS EVENING. STORMS MAY
INCLUDE STRONG GUSTY WIND AND SMALL HAIL.
.DAYS TWO THROUGH SEVEN...INDEPENDENCE DAY THROUGH TUESDAY
ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ACROSS THE
ENTIRE AREA EACH DAY. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE
POSSIBLE FRIDAY AND SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND OVER 40 MPH AND ANY SIZED
HAIL...THANK YOU.
TEAM RIVERTON
In the hours before
Special weather statement, Jul 3, 12:00 PM MST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
100 PM MDT WED JUL 3 2013
WYZ009-011-020-032000-
BIGHORN MOUNTAINS SOUTHEAST WY-NATRONA COUNTY LOWER ELEVATIONS
WY-SOUTHEAST JOHNSON COUNTY WY-
100 PM MDT WED JUL 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON AND NORTHERN
NATRONA COUNTIES UNTIL 200 PM MDT...
AT 1257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR STATE HWY 191 MILE MARKER 10...OR 10 MILES
NORTHWEST OF KAYCEE...MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
STATE HWY 190 MILE MARKER 100 AROUND 110 PM MDT.
KAYCEE AROUND 115 PM MDT.
I25 EXIT 249 AROUND 120 PM MDT.
I25 EXIT 246 AROUND 125 PM MDT.
I25 MILE MARKER 240 AROUND 140 PM MDT.
I25 EXIT 235 AROUND 150 PM MDT.
I25 EXIT 223 AROUND 200 PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 229 AND
267.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4340 10627 4322 10678 4383 10694 4391 10672
TIME...MOT...LOC 1900Z 334DEG 26KT 4378 10677
BRAUN
Special weather statement, Jul 3, 12:51 PM MST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
151 PM MDT WED JUL 3 2013
WYZ019-020-032015-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-NATRONA COUNTY LOWER
ELEVATIONS WY-
151 PM MDT WED JUL 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN NATRONA COUNTY UNTIL 215
PM MDT...
AT 149 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ALCOVA...OR 27 MILES SOUTHWEST OF CASPER...
MOVING SOUTH AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
RURAL SOUTHERN NATRONA COUNTY THROUGH 215 PM MDT
BOATERS AND OTHERS ON OR NEAR THE WATER SHOULD TAKE SHELTER OFF THE
WATER UNTIL THIS STORM HAS PASSED. THE COMBINATION OF STRONG WINDS
AND LIGHTNING CAN BE EXTREMELY DANGEROUS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4243 10651 4242 10652 4243 10684 4261 10694
4268 10661 4243 10647
TIME...MOT...LOC 1950Z 339DEG 20KT 4257 10671
SKRBACSpecial weather statement, Jul 3, 1:11 PM MST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
211 PM MDT WED JUL 3 2013
WYZ017>019-032100-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-LANDER FOOTHILLS WY-WIND
RIVER BASIN WY-
211 PM MDT WED JUL 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 300
PM MDT...
AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STATE HWY 134 MILE MARKER 20...OR 6 MILES
EAST OF PAVILLION...MOVING SOUTH AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
U.S. HWY 26 MILE MARKER 130 AND RIVERTON AROUND 235 PM MDT.
ARAPAHOE...ST. STEPHENS AND FREMONT COUNTY FAIRGROUNDS AROUND 240 PM
MDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4282 10815 4272 10856 4324 10872 4330 10849
TIME...MOT...LOC 2011Z 340DEG 26KT 4318 10856
SKRBAC
Special weather statement, Jul 3, 1:33 PM MST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
233 PM MDT WED JUL 3 2013
WYZ017>019-032115-
GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-LANDER FOOTHILLS WY-WIND
RIVER BASIN WY-
233 PM MDT WED JUL 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 315
PM MDT...
AT 228 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM WITH HEAVY RAIN NEAR RIVERTON...MOVING SOUTH AT
25 MPH.
THIS STORM WILL BE NEAR...
ST. STEPHENS AND ARAPAHOE AROUND 240 PM MDT.
STATE HWY 135 MILE MARKER 10 AROUND 305 PM MDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4273 10810 4263 10842 4308 10861 4314 10838
TIME...MOT...LOC 2033Z 338DEG 20KT 4302 10845
SKRBAC
Special weather statement, Jul 3, 2:31 PM MST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
331 PM MDT WED JUL 3 2013
WYZ009-011-020-032230-
BIGHORN MOUNTAINS SOUTHEAST WY-NATRONA COUNTY LOWER ELEVATIONS
WY-SOUTHEAST JOHNSON COUNTY WY-
331 PM MDT WED JUL 3 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON AND EXTREME
NORTHERN NATRONA COUNTIES UNTIL 430 PM MDT...
AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MAYOWORTH...OR 15 MILES NORTHWEST OF
KAYCEE...MOVING SOUTH AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
MAYOWORTH AROUND 345 PM MDT.
STATE HWY 191 MILE MARKER 10 AROUND 350 PM MDT.
STATE HWY 190 MILE MARKER 100 AROUND 410 PM MDT.
KAYCEE AROUND 415 PM MDT.
I25 EXIT 249 AROUND 425 PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 238 AND
271.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4346 10644 4344 10697 4397 10695 4401 10671
TIME...MOT...LOC 2130Z 348DEG 17KT 4390 10680
BRAUN
Hail, Johnson
- When
- July 3, 2:33 PM MST to 2:45 PM MST
- Where
- Johnson County, 3 mi NW of Mayoworth to 4 mi SE of Mayoworth
- Measured
- 0.88 in hail
- Property damage
- $1,000
- Crop damage
- $5,000
- Reported by
- Public
- Coordinates
- 43.861, -106.843
A near severe thunderstorm moved south-southeast across southern Johnson County. Ranchers reported hail up to the size of nickels. Heavy rain caused minor flooding at ranches around Mayoworth. Several hay and barley fields were damaged due to the combination of hail and rain. Other damage included broken camper windows and rear-view mirrors.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, July 3, 20133 deaths · 3 injured · 1 event
- Flash Flood and Flooding in Virginia, July 3 to 5, 20132 deaths · $300 · 50 kt wind · 11 events
- Flash Flooding and Flooding in Florida, July 3 to 6, 2013$39 million · 60 kt wind · 39 events
- Flash Flooding and Flooding in North Carolina, July 3 to 4, 2013$3.1 million · 7 events
- Flash Flooding and Flood in Vermont, July 3 to 4, 2013$1.5 million · 4 events
- Flooding and Hail in New York, July 3, 2013$115,000 · 1 in hail · 14 events
- Flood and Hail in New Mexico, July 3 to 4, 2013$110,000 · 1.75 in hail · 14 events
- Flash Flooding and Damaging Wind in Georgia, July 3, 2013$103,000 · 50 kt wind · 10 events
- Flash Flood in New York, July 3, 2013$125,000 · 1 event
- Hail and Damaging Wind in Missouri, July 3 to 5, 2013$51,000 · 1 in hail · 7 events
- Flash Flood in Maine, July 3, 2013$50,000 · 1 event
- Damaging Winds and Lightning Strike in Utah, July 3 to 8, 2013$20,000 · 63 kt wind · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 451727.